Alert archive / Michigan / Small Craft Advisories in 2018
Small Craft Advisory 28, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Jul 6, 2018, 9:28 AM EDT. It took effect at Jul 6, 2018, 12:00 PM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jul 6, 2018, 9:28 AM EDT (13:28 UTC)
- In effect from
- Jul 6, 2018, 12:00 PM EDT
- Expired
- Jul 6, 2018, 11:00 PM EDT
- In force
- 11 hr
- Issued by
- NWS Grand Rapids, MI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Jul 6, 7:45 AM EDT, 1 hour 43 minutes earlier.
Area forecast discussion, Jul 6, 7:45 AM EDT, 1 hour 43 minutes before
Area Forecast Discussion National Weather Service Grand Rapids MI 745 AM EDT Fri Jul 6 2018 LATEST UPDATE... Aviation .SYNOPSIS... Issued at 330 AM EDT Fri Jul 6 2018 Cooler and less humid conditions are in store today thanks to northerly winds behind a front which passed through the region overnight. A large high pressure system will impact our weather for the next several days, providing a lengthy stretch of sunny and warm weather with comfortable humidity levels. Prospects for any rain are minimal over the next week. && .SHORT TERM...(Today through Sunday) Issued at 330 AM EDT Fri Jul 6 2018 No major issues in the short term. Dew points continue to tumble as northerly flow advects drier air into the region. The dew point here at GRR recently dropped 15 degrees in an hour, giving welcome relief to the oppressive humidity levels. Expect pleasant, more comfortable, conditions going forward along with sunny/warm days and clear/cool nights. The drier air mass will support large diurnal temperature swings of roughly 30 degrees. Low temperatures tonight could easily dip into the 40s in the normally colder spots up north with the sfc high directly overhead. High temps should moderate over the weekend as the center of the sfc high slips east. Temps tend to overperform in dry air masses with full sun this time of year, so upr 80s certainly possible by Sunday. .LONG TERM...(Sunday night through Thursday) Issued at 330 AM EDT Fri Jul 6 2018 Looks like we may be entering a drought. Weak back door front slips through on Monday night but likely comes through dry and just acts to reinforce the dry air. Perhaps a better chance for a few showers arrives next Thursday with a front leaning from the northwest, but this is questionable given the persistent dry air mass which will be in place. In general the long term will feature more sunny/warm and dry summer weather. && .AVIATION...(For the 12Z TAFS through 12Z Saturday morning) Issued at 745 AM EDT Fri Jul 6 2018 VFR/CLR weather will prevail today and tonight. North-northeast sfc winds around 10 kts today will become light/calm tonight. && .MARINE... Issued at 330 AM EDT Fri Jul 6 2018 We continue to expect a period of stronger north winds today which could flirt with small craft advisory criteria south of Muskegon. The NamNest supports a 3-6 hour period from mid afternoon through early evening where winds could be be 20-25 kts, but is the only model which is that aggressive. Believe a good compromise is to call for north winds of 10-20 kts in most zones today, with 2 to 4 footers and moderate swim risk south of Grand Haven. The north flow today may promote overturning with our current high water temps in the 70s possibly tumbling into the 50s at the coastline to start the weekend. && .FIRE WEATHER... Issued at 330 AM EDT Fri Jul 6 2018 RH values today are expected to fall to near 25 pct this afternoon north of I-96 with highs near 80. This may promote an elevated fire danger although winds are forecast to be relatively light, so no red flag watch/warning will be issued at this time. This was coordinated yesterday with our fire weather partners. && .HYDROLOGY... Issued at 1111 AM EDT Thu Jul 5 2018 River levels are a little above normal for this time of year, but steady or slowly falling. There is a chance of showers and thunderstorms across the area into the evening. Rainfall will be highly variable. Under two tenths of an inch of rain is expected most places through the week, but any thunderstorms could produce locally heavy rain with highly localized flooding. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...None. LM...None. && SYNOPSIS...Meade SHORT TERM...Meade LONG TERM...Meade AVIATION...Meade FIRE WEATHER...Meade HYDROLOGY...63 MARINE...Meade
Hazardous weather outlook, Jul 6, 4:32 AM EDT, 4 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 432 AM EDT Fri Jul 6 2018 LMZ844>849-MIZ037-043-050-056-064-071-070845- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI-Mason-Oceana- Muskegon-Ottawa-Allegan-Van Buren- 432 AM EDT Fri Jul 6 2018 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight There is a moderate risk of rip currents at Lake michigan beaches today. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. MIZ038>040-044>046-051-052-057>059-065>067-072>074-070845- Lake-Osceola-Clare-Newaygo-Mecosta-Isabella-Montcalm-Gratiot-Kent- Ionia-Clinton-Barry-Eaton-Ingham-Kalamazoo-Calhoun-Jackson- 432 AM EDT Fri Jul 6 2018 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 9:27 AM EDT | Beach Hazards Statement | GRR | Allegan, Van Buren | 14 hr |
Nearby
Small Craft Advisories in Michigan, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.